MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 4071647P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Muscle Weakness/Atrophy (1967); Vertigo (2134); Nonunion/Delayed-union Bone Fracture (2369); Neck Pain (2433); Neck Stiffness (2434); Balance Problems (4401); Paresthesia (4421); Back pain (4895)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report was created from a study review where no device problem was reported, the device remains in-situ so no evaluation was completed and no radiographs were provided so the complaint could not be confirmed.Review of the reported event noted a lack of relief of presurgical symptoms as well as new pain and dysfunction, radiographs reportedly identified pseudoarthrosis an instrumented level.A definitive root cause of the events could not be determined with the limited information provided although pseudoarthrosis is a complication of spinal procedure and may be the result of patient related factors, implant selection or placement, excessive loading and or postoperative excessive physical activity.No additional investigation can be completed.Labeling review: "contraindications:surgical procedures other than those listed in the indications for use section of this guide.Patients with an active local or systemic infection.Conditions which tend to retard healing such as blood supply limitations or previous infections.Insufficient quality or quantity of bone, comminuted bone surfaces or pathologic conditions such as cystic change or severe osteopenia that would impair the ability of the cohere cervical interbody fusion device to securely fixate to the bone.Patients with conditions such as mental illness, senility or alcoholism that tend to restrict his or her ability or willingness to follow postoperative instructions during the healing process." "potential adverse events and complications potential adverse effects resulting from use of the cohere cervical interbody fusion device include, but are not limited to, the following.Loss of fixation in bone.Degenerative changes or instability of segments adjacent to fused vertebral levels.Nerve damage due to surgical trauma or presence of the device.Sensitivity, allergies, or other reaction to the device material.Tissue reactions including macrophage and foreign body reactions adjacent to implants.Nonunion, delayed union or pseudoarthrosis, possibly requiring further surgery.Malalignment of anatomical structures (i.E.Loss of normal spinal contours or change in height).Pain, discomfort and abnormal sensations due to presence of the implant.Adverse effects may necessitate re-operation, revision or removal surgery.Implant removal should be followed by adequate postoperative management." "warnings, cautions and precautions.Correct selection of cohere cervical interbody fusion device components is extremely important.Carefully select the appropriate device size based on the needs of each individual patient.Over-distraction of the disc space can lead to facet over-distraction and spinous process contact.Confirm lateral fluoroscopy shows proper sagittal alignment." "patient selection information the surgeon is responsible for patient selection.The surgeon is responsible for understanding the appropriate indications and contraindications associated with the device and selecting the surgical procedures and techniques determined to be the best for each individual patient.Each surgeon must evaluate the appropriateness of the device and the procedure used to implant the device based on his/her own training experience.The physician must determine if the device is appropriate for patients having any of the following physical or emotional conditions: drug and/or alcohol and/or tobacco addiction and/or abuse.Compromised wound healing.Demonstrated psychological instability, inappropriate motivation or attitude.Unwillingness to accept the possibility of multiple surgeries for revision or replacement.Lack of understanding that their preoperative capacity may not be fully recovered even after successful implantation." 9402598-en f-01/2021.
 
Event or Problem Description
On (b)(6) 2023 a patient underwent an anterior cervical interbody fusion at c5/6 and c6/7 with an anterior cervical fixation plate at c5 to c7.On (b)(6) 2024 patient reported neck stiffness and low back pain that radiates into his legs on (b)(6) 2024 patient reported neck pain which radiates into his arms, balance problems, hand dysfunction and grip weakness and headaches as well as continued low back pain requiring injection.On (b)(6) 2025 patient required continuing cervical and lumbar injections to manage pain.On (b)(6) 2025 radiographs and ct images confirmed c5-6 pseudoarthrosis.On (b)(6) 2025 the patient is experiencing paresthesias and vertigo.Note vertigo was one of main pre-op sx.That was thought to have initially improvement post operatively with return ~1 year in.The patient is currently being evaluated for a revision procedure.

Brand Name
NUVASIVE COHERE CERVICAL INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key22066445
Report Number2031966-2025-00091
Device Sequence Number9394420
Product Code ODP
UDI-Device Identifier00887517056337
UDI-Public887517056337
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K231735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4071647P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient Weight85 KG